This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Discontinuation Symptoms and SSRIs

Bruce G. Pollock

Published: October 15, 1998

Article Abstract

Sir: I read with interest the recent supplement to the Journal based on the meeting chaired by Dr. Schatzberg and agree that the constellation of symptoms associated with the abrupt discontinuation of selective serotonin reuptake inhibitors (SSRIs) has emerged as a topic of clinical interest. I have difficulty understanding, however, some of the conclusions drawn by the Discontinuation Consensus Panel of authors in this supplement, namely, that "discontinuation reactions are more likely to occur or to become apparent during discontinuation of SRIs [serotonin reuptake inhibitors] that have shorter half-lives than the extended half-life agent fluoxetine" and that symptoms of discontinuation are "minimized by a slow taper or by using a drug that has an extended half-life."


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 59

Quick Links: Depression (MDD)

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Original Research

Frontothalamic Circuit Abnormalities in Patients With Bipolar Depression and Suicide Attempts

To identify potential markers for suicide risk, this fMRI study looked at neural activity in bipolar depression...

Read More...